Announcement

Collapse
No announcement yet.

Anyone on Neurontin?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • mary124
    replied
    cAROLYN: You take both Topamax and Neurontin together? my Pharmarist(?) and Neur. doctor told me I couldn't take it at the same time, and since I have been having pain in my head (not headaches) I gave up the Neurontin. Anyway, how much of both do you take? Because both actually helped me.
    Thanks.

    Leave a comment:


  • Braedley
    replied
    my mother takes it for Trigeminal Neuralgia but haven't encountered use of Neurontin for IC yet...

    I don't know if it would help?...interesting that they would think of it for IC...i'd be very interested to see how it works for people! i'm only on amitryptaline right now and it's ok...

    Leave a comment:


  • shvlnose
    replied
    I was on Neurontin for a year and a half. Had to go off of it due to trying to get pregnant.

    This will be one of the first drugs I add back to my cocktail after giving birth! Using 300-900mg at night, I was sleeping 7-8 solid hours a night for the first time in YEARS. Yes, it made me drowsy, but since I took it at night, that was a "side effect" that I wanted.

    It also did help with pain levels - more than tylenol, less than vidodin (for me).

    I liked it and plan on using it again in the future!
    Aly

    Leave a comment:


  • Dona
    replied
    I haven't yet started back up on the Neurontin. I know I should give it another try. I think I was having some memory problems myself now that I think about it, b/c this last week or so I actually thought "wow, my memory isn't as bad as I thought!" But I've been off the Neurontin for about a month now.

    It did make me very dizzy, lightheaded when I added the 2nd dose and I found it hard to work at my daughters school b/c I felt like I couldn't think straight. But I was also coming down w/a bad virus at the time and that turned into pneumonia/sinusitis/ear infection, so I attributed it to that. And my PC told me to stop taking the Neurontin when I got so sick and I just never started back up, although it's taken me along time to recover and I actually still have some fluid in my ears from the ruptured eardrum and that can make a person dizzy by itself!

    I will let you know if/when I start back up and how I feel. I just don't see how neurontin can help me w/my symptoms though if it's mainly for pain. My main symptom is urinary frequency and spasm of the urethra that feels "uncomfortable" but so far not painful. Anyone have any thoughts on that??

    Dona

    Meds:

    Ativan (lorazepam) 1mg - 2-3xday
    (this anti-anxiety med has been a God send to me! I wouldn't be able to tolerate the frequency & spasms w/out it!)

    Elavil 12.5mg @ night - helps me sleep!

    Estrace 1mg -2xday -estrogen used to treat my premature menopause symptoms.

    Leave a comment:


  • Berkshire Road
    replied
    My doctor said it was okay to take neurontin and topomax together, within some dosage limits. But I hated topomax, I had terrible side effects with it.

    Leave a comment:


  • littlemyrn
    replied
    I was given 300 mg 3 times a day. I don't remember if it helped, but I started back taking it just in the afternoon and bedtime. It seems to help, in fact yesterday, I went 5 hours between dose of pain meds, when I usually have to take within 3 hours. I take 1/2 of a 7.5/500 Lortab 3 to 4 times a day. So I guess it is working some. I am going to give it a try for at least a couple of weeks. My daughter takes 600 mg. 3 times a day for seizures, has been on it since it came out.

    Leave a comment:


  • radstudent
    replied
    I am taking 400mg of Neurontin 3x a day. I also take 75mg of Topamax. I did not know that you should not take them together. I have been taking both for around 2 years. I haven't had any side effects that I noticed. Of course I am on a lot of meds too.

    Leave a comment:


  • addie
    replied
    Can't remember!

    The dose I was taking. Sorry!

    Leave a comment:


  • Sharyn
    replied
    Neurontin

    I have been taking Neurontin for about a week. At first I noticed some improvement, but now doesn't seem to be working as well. I thought maybe I should give it more time. My Chrioprator mentioned the memory loss to me when I told him I was trying it - interesting. What dosage were you using? I am on 100 mg x3 per day.
    I am thinking of going to PT.

    Leave a comment:


  • addie
    replied
    I forgot my side effect...memory loss!

    I tried Neurontin for several months, with no real improvement in pain. At my first follow up, the doctor asked if I had noticed any side effects. "No". Any memory problems? Ding ding ding! It was like a light bulb going off! "Yes!" I had just thought it was normal, but as soon as the doctor said that, I realized that it had been happening way too much lately (like thinking I need to get my sweater from the bedroom, and two seconds later I can't remember why I came into the bedroom). This was happening to me many times everyday! I stayed on the medication for I think a total of 4 months, never saw an improvement in pain, and had to get off it because the memory loss was driving me crazy. My doctor also suggested trying Lyrica, a med in the same family, but I refuse to try it because it can have the same side effect.
    Not everyone gets the side effects, so hopefully you won't have it. But if you think you're being extremely forgetful all of a sudden, that's probably why!

    Leave a comment:


  • Sharyn
    replied
    neurontin

    Since this is what my GP gave me, I assumed it was the regular dosage. I am seeing my Uro on Wednesday. I will check with him. I thought Neurontin was going to my life saver but it hasn't helped much the last couple of days or it could be the dosage. I also have had a little intestinal reaction, although it isn't too bad. I don't see how you can function on such high dosages. Does it help with the pain?

    Leave a comment:


  • Dona
    replied
    Neurontin dosage amt

    I was just looking at the prescription bottle and my capsules are 300mg each. That sounds like a lot compared to what others have said. I start out w/1 a day for 3 days then go to 1-2xday for 3 days then 1-3xday for 3 days and it keeps increasing from there. And once I reach 1500mg per day for an entire week I'm suppose to call the office and let them know how I'm doing. That's probably why I felt so dizzy. I wonder why mine are 300mg each instead of 100mg. Has anyone else started out w/this higher dose?

    Thanks!
    Dona

    Leave a comment:


  • Berkshire Road
    replied
    I take both neurontin and elavil at night. Three different doctors suggested this, so I don't think there's much risk of interaction problems.

    I posted earlier in this thread that I was trying to titrate down off neurontin bc. my pain is improving, and neurontin had made me gain a lot of weight. UPDATE: I titrated down from a total of 2700 mg per day to 1500. When I went below 1500, I immediately started having more pain. So, apparently it is contributing something useful to my medication "cocktail." Since my symptoms are less sever now, I have found my new lowest effective dose, 1500 mg. Since it does make me very sleepy, my doctor okayed my taking only 300 in the morning, 1200 at night.

    I also started a lot of things at the same time, but it wasn't until I had some clear improvement that I could start to have an idea of which things were contributing and which were not. I've dumped elmiron completely (I take cystaQ and aloe vera, which seem to do a much better job for me), and increased the frequency of instillations from once a week, for a couple of months, once or twice a year to: twice a week, all the time, plus rescues (we do them at home now). I've added Klonapin, which relaxes me so I have an easier time peeing (don't need to push so much). From the beginning I've taken 75 mg atarax, all at bedtime. Well, that's all I can think of, mostly just wanted to update you on my thing with neurontinl

    Leave a comment:


  • Sharyn
    replied
    Neurontin

    I started taking it about 4 days ago. I experienced some light headless, but not enough to bother me. My doc only gave me 100 mg and I take it 3 times a day. I did notice some relief so I will continue taking it. I had a heprin instill yesterday and have a lot more pain today. I hope I am better tomorrow. I take Tylenol PM at night and 1 neurontin and 1 adarax. I slept through the night. Today I took a Celebrex and it seemed to help. I was told my the Pharmacist that Neurontin does not interact with other drugs.
    I was pain free for about 8 months, so there is relief in sight. Hope this helps.

    Leave a comment:


  • Sharyn
    replied
    Neurontin

    I started taking it about 4 days ago. I experienced some light headless, but not enough to bother me. My doc only gave me 100 mg and I take it 3 times a day. I did notice some relief so I will continue taking it. I had a heprin instill yesterday and have a lot more pain today. I hope I am better tomorrow. I take Tylenol PM at night and 1 neurontin and 1 adarex. I slept through the night. Today I took a Celebrex and it seemed to help. I was told my the Pharmacist that Neurontin does not interact with other drugs.
    I was pain free for about 8 months, so there is relief in sight. Hope this helps.
    Last edited by Sharyn; 04-27-2007, 01:54 PM.

    Leave a comment:

Working...
X